What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 30, 2:26 PM EST, 4 minutes earlier.
Area forecast discussion, Jul 30, 2:26 PM EST, 4 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
326 PM EDT Tue Jul 30 2019
.SYNOPSIS...
The threat for strong to possibly severe storms will continue
through this evening across the entire North Country with
frequent lightning...heavy downpours...and strong wind gusts.
Eventually the threat will diminish later tonight with just some
lingering showers or storms expected overnight. Wednesday will
see a chance of showers or thunderstorms...especially in the
afternoon. A cold front will move across the region Wednesday
night and this will bring cooler and drier weather to the region
Thursday and continuing right through Saturday.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
As of 326 PM EDT Tuesday...Storms continue to move northeast
late this afternoon across northern New York where deep layer
shear has been increasing over the top of favorable instability.
We've been seeing outflows of 25 to 35 mph with some of the
storms...which has helped to initiate new storms. This idea is
expected to continue with storms moving into Vermont where
better instability exists. Thus the risk for strong to severe
storms will continue with frequent lightning...heavy
downpours...and wind gusts of 40 to 60 mph possible through this
evening. Severe Thunderstorm Watch #545 continues until 9pm
tonight.
Later tonight we lose the instability and organized convection
should come to an end...with only lingerings showers and
isolated thunderstorms. Lows will be in the 60s to around 70.
Since the main cold front has not moved into the region yet
there will be some instability developing on Wednesday with
highs in the mid 70s to lower 80s and dew points in the 60s.
Deep layer shear is weaker...so expect showers and storms to
develop but not become strong or severe. The greatest areal
coverage of showers and storms should be across Vermont.
The cold front finally moves northwest to southeast across the
area Wednesday night and any showers and storms will come to an
end by midnight. Cooler and drier air will start to move into
the region with lows in the mid 50s to lower 60s.
&&
.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
As of 326 PM EDT Tuesday...Really nice day expected on Thursday
as upper level trough axis exits to our east and shortwave
ridging moves in aloft. W-NW flow will keep us seasonable and
dry as surface high pressure noses into the region. Temperatures
on Thursday will remain near normal in the mid 70s to around
80. Patchy fog development will be possible in the favored river
valleys under clear skies and light winds. Overnight lows will
be comfortable in the low to mid 50s.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 326 PM EDT Tuesday...No major changes made to the
forecast with generally quiet weather expected through the
period except for some showers Saturday/Sunday as a weak front
moves across the North Country. High pressure settles in for
Friday with dry and seasonable weather expected, temperatures
warm a couple degrees from Thursday with highs in the upper 70s
to low 80s and lows in the upper 50s to around 60. Upper level
ridging breaks down Saturday morning as a weak front crosses our
area Saturday night. Best chances for precipitation will be
near the International border but with meager moisture and
overnight timing QPF amounts will be limited. Sunday chances for
precipitation remain mainly across central and southern VT as
upper level trough finally swings south out of Canada, but with
surface trough well to the SW expecting mainly spotty showers
possible. Temperatures through this period will be in the upper
70s to low 80s for highs and upper 50s to low 60s at
night...really perfect summer weather. After this, large scale
ridging moves in overhead through mid-week next week.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Through 18z Wednesday...VFR conditions expected through the
period. However...scattered showers and thunderstorms will be
moving northeast across the area this afternoon and tonight. The
thunderstorms will be most likely between 18z and 01z and will
likely produce gusty winds...frequent lightning...small
hail...and heavy downpours. Any of the storms will likely have
IFR visibilities and MVFR ceilings with them. After 01z the
precipitation will mainly be showers and conditions should
return to VFR for the remainder of the period. Winds will be
from the south and southwest at 5 to 15 knots with gusts to 25
knots. Look for a wind shift to the northwest to take place
after 16z.
Outlook...
Wednesday Night: VFR. Slight chance SHRA, Patchy BR.
Thursday: VFR. NO SIG WX.
Thursday Night: VFR. NO SIG WX.
Friday: VFR. NO SIG WX.
Friday Night: VFR. NO SIG WX.
Saturday: VFR. NO SIG WX.
Saturday Night: VFR. Slight chance SHRA.
Sunday: Mainly VFR, with local MVFR possible. Slight chance SHRA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Evenson
NEAR TERM...Evenson
SHORT TERM...LaRocca
LONG TERM...LaRocca
AVIATION...Evenson
Hazardous weather outlook, Jul 30, 2:19 AM EST, 12 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
319 AM EDT Tue Jul 30 2019
NYZ026>031-034-035-087-VTZ001>012-016>019-310730-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
319 AM EDT Tue Jul 30 2019
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...Today and tonight.
Heat index values are expected to be in the 90 to 95 range for
portions of the Champlain Valley and Connecticut River Valley.
Scattered showers and thunderstorms will develop Tuesday afternoon.
Storms will be capable of producing brief, gusty winds, locally
heavy downpours, and frequent lightning.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 30, 12:07 PM EST, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Burlington VT
107 PM EDT Tue Jul 30 2019
NYZ029-030-301800-
Southeastern St. Lawrence-Southern Franklin-
107 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN AND
SOUTHEASTERN ST. LAWRENCE COUNTIES...
At 106 PM EDT, a strong thunderstorm was located 7 miles northwest of
Cranberry Lake, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Carry Falls Reservoir, Cranberry Lake, Lake Ozonia, Stark, St. Regis
Falls, Gale, Azure Mountain, Childwold, Shurtleff and South Colton.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4419 7488 4449 7488 4455 7491 4471 7451
4437 7438 4429 7455
TIME...MOT...LOC 1706Z 234DEG 20KT 4433 7491
HaynesSpecial weather statement, Jul 30, 12:12 PM EST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Burlington VT
112 PM EDT Tue Jul 30 2019
NYZ026-087-301815-
Northern St. Lawrence-Southwestern St. Lawrence-
112 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. LAWRENCE COUNTY...
At 112 PM EDT, a strong thunderstorm was located near Heuvelton,
moving northeast at 20 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Canton, Potsdam, Rensselaer Falls, Heuvelton, Morley, Chipman,
Madrid, Waddington, De Peyster, West Potsdam and Hannawa Falls.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4449 7548 4454 7555 4464 7546 4480 7519
4462 7494 4452 7527
TIME...MOT...LOC 1712Z 233DEG 17KT 4455 7543
HaynesSpecial weather statement, Jul 30, 12:48 PM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Burlington VT
148 PM EDT Tue Jul 30 2019
NYZ026-027-029-030-087-301830-
Northern St. Lawrence-Northern Franklin-Southeastern St.
Lawrence-Southern Franklin-Southwestern St. Lawrence-
148 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FRANKLIN AND
NORTHEASTERN ST. LAWRENCE COUNTIES...
At 147 PM EDT, a strong thunderstorm was located near Norwood, moving
northeast at 40 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Potsdam, Norfolk, Moira, Bangor, Fort Covington, Bombay, Malone,
Norwood, Helena, Brasher Falls, St. Regis, Brushton, Lawrenceville,
Madrid, Dickinson, North Stockholm, Fort Covington Center, West
Bangor, South Bombay and Brasher Center.
LAT...LON 4500 7466 4500 7439 4481 7424 4462 7504
4472 7518 4501 7467
TIME...MOT...LOC 1747Z 237DEG 36KT 4471 7503
HaynesSpecial weather statement, Jul 30, 1:40 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Burlington VT
240 PM EDT Tue Jul 30 2019
NYZ028-VTZ001-002-301930-
Eastern Clinton-Western Franklin-Grand Isle-
240 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLINTON...
NORTHEASTERN GRAND ISLE AND NORTHWESTERN FRANKLIN COUNTIES...
At 239 PM EDT, a strong thunderstorm was located near Champlain,
moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Alburgh Village, Champlain, Rouses Point, Alburgh, Highgate, Swanton,
Shad Island, Alburgh Springs, Long Marsh Bay, Kelly Bay, Martindale
Point, Metcalfe Island, Perry Mills, Gander Bay, Goose Bay, Windmill
Point, Mcgregor Point, Missisquoi Bay, West Swanton and Noaks Island.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4496 7311 4496 7344 4498 7358 4500 7361
4501 7310
TIME...MOT...LOC 1839Z 240DEG 22KT 4501 7351
HaynesSpecial weather statement, Jul 30, 2:05 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Burlington VT
305 PM EDT Tue Jul 30 2019
NYZ029-030-034-301945-
Southeastern St. Lawrence-Southern Franklin-Western Essex-
305 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN...
SOUTHEASTERN ST. LAWRENCE AND WESTERN ESSEX COUNTIES...
At 305 PM EDT, a strong thunderstorm was located 8 miles southeast of
Star Lake, moving northeast at 45 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Tupper Lake, Piercefield, Wawbeek, Horseshoe Lake, St. Regis
Mountain, Gale, Conifer, Saranac Inn, Childwold, Wanakena, Axton
Landing and Coreys.
LAT...LON 4446 7432 4411 7414 4408 7428 4412 7428
4405 7504 4408 7507
TIME...MOT...LOC 1905Z 234DEG 39KT 4406 7492
HaynesSpecial weather statement, Jul 30, 2:21 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Burlington VT
321 PM EDT Tue Jul 30 2019
NYZ030-031-034-302000-
Southern Franklin-Western Essex-Western Clinton-
321 PM EDT Tue Jul 30 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CLINTON...
SOUTHEASTERN FRANKLIN AND NORTHWESTERN ESSEX COUNTIES...
At 321 PM EDT, a strong thunderstorm was located near Adirondack
Regional Airport, moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Saranac Lake, Adirondack Regional Airport, Wilmington, Harrietstown,
Hawkeye, Upper Jay, Paul Smiths, Union Falls, Saranac Inn, Ray Brook,
Lake Colby, Rainbow Lake, Gabriels, Lake Clear, Upper Saint Regis,
Onchiota, St. Regis Mountain, Vermontville, Franklin Falls and Alder
Brook.
LAT...LON 4429 7437 4439 7440 4460 7384 4431 7372
TIME...MOT...LOC 1921Z 251DEG 23KT 4436 7430
Haynes
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 832254, 832274, 832255, 832259, 832257, 832273, 832260, 832275, 832262, 832265, 832261, 832266, 832267, 832268, 832269, 832270, 832271, 832272.